Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 14, 2011, 10:55 AM CDT for Brown County, Redwood County, Watonwan County, Minnesota. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 10:55 AM CDT (15:55 UTC)
- Expired
- Jun 14, 2011, 12:45 PM CDT
- In force
- 110 min
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Redwood County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS83 KMPX 141555
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 AM CDT TUE JUN 14 2011
MNZ073-074-082-141745-
BROWN-REDWOOD-WATONWAN-
1055 AM CDT TUE JUN 14 2011
...THUNDERSTORMS MOVING INTO BROWN...REDWOOD AND WATONWAN
COUNTIES THROUGH 1245 PM CDT...
AT 1048 AM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES WEST OF BALATON TO 3 MILES EAST
OF REVERE TO ST JAMES. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WITH UP TO AN INCH
OF RAIN IN ONE HOUR WITH SOME OF THE STRONGER STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARFUR.
WALNUT GROVE.
SOUTH BRANCH.
LAMBERTON.
GROGAN.
LA SALLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN MAY RESULT IN RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
&&
LAT...LON 4399 9487 4410 9488 4410 9510 4419 9512
4419 9560 4451 9560 4453 9557 4442 9477
4421 9440 4387 9454
TIME...MOT...LOC 1551Z 252DEG 15KT 4424 9593 4421 9530
4399 9465
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:15 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 14, 6:15 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 12Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 615 AM CDT TUE JUN 14 2011 .DISCUSSION...ISSUED 403 AM CDT THE FORECAST CHALLENGES CENTER ON THE RAIN AND THUNDER CHANCES AND COVERAGE AS WELL AS RAINFALL AMOUNTS DURING THE NEXT 48 HOURS. THE POTENTIAL FOR THUNDERSTORMS DOES LOOK TO RE-INCREASE THIS WEEKEND INTO EARLY NEXT WEEK...AND GRADUALLY THE FOCUS IN THE FORECAST WILL SHIFT TO THAT AS THERE APPEARS TO BE SEVERE WEATHER POTENTIAL AT LEAST SOMETIME DURING THAT PERIOD. SYNOPSIS...IT IS A MESSY FLOW PATTERN ON THE WATER VAPOR LOOP OVER THE MIDWEST THIS MORNING. THE PRIMARY LONG WAVE TROUGH AND POTENTIAL VORTICITY ANOMALY IS LOCATED FROM ALBERTA DOWN THROUGH CO...BUT A PLETHORA OF SHORT WAVE IMPULSES IN ADVANCE ARE NOTED...INCLUDING ONE LEAVING NORTHERN MN AND ANOTHER NEAR SIOUX FALLS BY DAYBREAK. THE PRIMARY WARM FRONT IS LOCATED FROM NORTHEAST KS INTO MO...AND NORTH OF THIS HAS BEEN TRAINING THUNDERSTORM ACTIVITY EARLY THIS MORNING IN CENTRAL TO EASTERN IA. WARM AIR ADVECTION ALOFT AND DECREASING STABILITY CONTINUES TO WORK NORTHWARD ACROSS NORTHERN IA AND INTO FAR SOUTHERN MN AS SEEN ON RUC ANALYSES. WHILE THE PRIMARY BOUNDARY WILL STAY WELL SOUTH...THIS ELEVATED WARM AND MOIST ADVECTION WILL CREEP NORTHWARD TODAY. THE APPROACH OF THE PRIMARY LONG WAVE TONIGHT INTO WEDNESDAY STILL PROVIDES THE PERIOD FOR HIGHER POPS IN THE FORECAST AREA. BEHIND THIS WAVE WILL BRIEFLY COME DRIER AIR AND RIDGING DURING THURSDAY. TODAY...EARLIER MENTIONED ELEVATED INSTABILITY IS FORECAST TO INCH NORTHWARD TODAY. THE WEST TO EAST ECHOES SEEN ON THE DMX RADAR NORTH OF THE MAIN ACTIVITY HAVE BEEN SIGNS THAT THIS IS OCCURRING. SHORT RANGE EXPLICIT CONVECTIVE MODELS BRING THE RAIN JUST UP TO THE MN/IA STATE LINE...BEFORE EVOLVING THE ACTIVITY EASTWARD. THE SHORT WAVE NEAR FSD MAY INSTIGATE SOME MORE ACTIVITY THOUGH...AND MOST UNSTABLE LIS ARE FORECAST TO BE NEGATIVE UP TO NEAR THE SOUTH METRO THIS MORNING. SO HAVE CHANCE POPS ACROSS THE SOUTH SLOWLY INCREASING. LATER TODAY WITH INSTABILITY BUILDING IN THE EASTERN DAKOTAS AND SIMULATED SATELLITE INDICATE MORE LEAD SHORT WAVE ENERGY/MID-LEVEL MOISTURE...THE CHANCE FOR THUNDERSTORMS DOES INCREASE ACROSS WESTERN MN. AS FOR THE REST OF THE FORECAST AREA /FAR NORTH AND EAST...THE CONTINUED SOUTHEAST DRY FLOW WILL LIKELY ABATE MOST SHOWER ACTIVITY. IN GENERAL...THE MODELS ARE IN DECENT AGREEMENT DURING THIS PERIOD. FOR TEMPERATURES...HAVE GONE SLIGHTLY ABOVE THE CONSENSUS. YESTERDAY THE BIAS WAS TO BE TOO COOL...AND WITH LIMITED AREAL COVERAGE OF ACTIVITY EXPECTED DURING MUCH OF TODAY AND A WARMER STARTING POINT THAN YESTERDAY MORNING...FEEL THAT ABOVE GUIDANCE IS THE ROUTE TO TAKE. TONIGHT...A FAIRLY IMPRESSIVE UPPER LOW SWINGS SOUTHEAST WITH 70M 500MB HEIGHT FALLS PROJECTED TONIGHT BY THE NAM AND GFS. THERE HAS BEEN A FAIRLY LARGE DISAGREEMENT IN THE GUIDANCE FOR TONIGHT ON HOW WIDESPREAD ACTIVITY WILL BE...AND ESPECIALLY IN RAINFALL AMOUNTS. IT SEEMS DRIVEN BY A SECONDARY UPPER LOW /SHORT WAVE/ THAT EVOLVES OVER SOUTHERN MN TONIGHT INTO WI ON WEDNESDAY. THE 14.06 NAM HAS INCREASED QPF TONIGHT SIMILAR TO THE 14.00 GFS...WITH AN INCH TO TWO INCHES RIGHT IN THE HEART OF THE FORECAST AREA /AT THE NORTHERN PERIPHERY OF THAT SHORT WAVE/. THIS IS A BIT CONCERNING...BUT FEEL THEY ARE BOTH OVERDONE. THE 00Z GEM FOR INSTANCE HAS BASICALLY NO PRECIP IN EASTERN MN THROUGH 12Z WED. THE EC IS A NICE COMPROMISE AND PREFER ITS QPF VS FORCING FIELDS. AS THE UPPER THICKNESS DIFFLUENCE EXPANDS TONIGHT...WITH THAT ELEVATED INSTABILITY TO WORK...SHOWER AND THUNDERSTORM ACTIVITY SHOULD ALSO INCREASE. THE APPROACH OF THE LOW-LEVEL COOL FRONT MOVING EAST FROM THE DAKOTAS WILL ALSO HELP...WITH SOME LOWER-ROOTED INSTABILITY. THIS MAY BE A BETTER FOCUS FOR A FEW STRONG THUNDERSTORMS IN WESTERN MN. FOR RAINFALL AMOUNTS HAVE MORE NEAR THREE TENTHS TO SIX TENTHS OF AN INCH THROUGH WEDNESDAY MORNING OVER A FAIRLY LARGE PART OF THE MN FORECAST AREA. WEDNESDAY...AS THE PV CENTER WORKS OVERHEAD ON WEDNESDAY WITH AN ELEVATED COLD POOL AND STEEPENED LAPSE RATES...SHOWER ACTIVITY SHOULD CONTINUE. THE MODELS ARE ACTUALLY IN BETTER AGREEMENT DURING THIS PERIOD. HAVE THE HIGHEST POPS WHERE THE CORRIDOR OF PVA AND COOLER MID-LEVEL TEMPS ARE...BASICALLY ACROSS CENTRAL AND EASTERN MN AND WESTERN WI. TEMPERATURES ON WEDNESDAY MAY STAY BELOW 70 IN SOME COMMUNITIES GIVEN THE CLOUDS AND FORECASTED SHOWER COVERAGE. THE WESTERN AND SOUTHERN FORECAST AREA MAY STILL GET TO THE MID TO UPPER 70S. FRIDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH/LOW IS EXPECTED TO DEVELOP ACROSS BRITISH COLUMBIA AND EVOLVE EAST DURING THE PERIOD...LEADING TO TEMPORARILY BUILDING HEIGHTS UPSTREAM ACROSS OUR AREA BEFORE STRONGER DYNAMICS AND LOW-LEVEL MOISTURE RETURN IS FORECAST TO IMPROVE /LIKELY SUNDAY-MONDAY/. WILL NEED TO WATCH THIS PERIOD AS GUIDANCE OVER THE PAST SEVERAL DAYS HAS BEEN HINTING AT AN ACTIVE PATTERN WITH SOME TYPE OF LOW-LEVEL CYCLOGENESIS ACROSS THE UPPER MIDWEST. TIMING THOUGH ON THE MODELS HAS A LARGE DEGREE OF SPREAD. THE ONLY TREND HAS BEEN TO SLOW THE EASTWARD PROGRESSION OF THE POPS FROM FRIDAY THROUGH SATURDAY UNDER THOSE BUILDING HEIGHTS...AND STILL WHAT COULD BE A DRY FLOW ACROSS WI AND EASTERN MN. && .AVIATION.../12Z TAF ISSUANCE/ RATHER MESSY PATTERN TO GET A GOOD HANDLE ON TIMING OF PCPN AND HENCE CIGS/VSBYS. RADAR MOSAIC AND WV IMAGERY SHOWS A TIGHT VORT JUST SW OF FSD WHICH IS SLOWLY MVG E. 06Z NAM SEEMS TO HV A REASONABLE HANDLE ON THIS FEATURE. IT SHUD HELP TO LIFT SOME OF THE CONVECTION IN IA A BIT NORTH THIS MRNG...BUT PROBABLY ONLY AFFECTING RWF. SELY FLOW HAS BEEN BRNGG SOME OF THE 3-5K CIGS NORTHWARD INTO S MN OVRNITE FROM THE CONVECTION IN IA. THESE CLDS WILL PROBLY CONT TO SHOW SOME FURTHER EXPANSION DRNG THE MRNG. BEST CHC FOR WDSPRD PCPN AND AVIATION IMPACTS WL BE THIS COMING NITE INTO WED AS UPR TROF LIFTS NE ACRS AREA. UNTIL THEN SHWRS AND TSTMS SHUD BE VERY WIDELY SCT. KMSP...BFR NOON XPCT CIGS TO DVLP/ADVECT INTO AREA IN 4-5K RANGE. HELD OFF ON MENTION OF PCPN AT MSP TIL THIS EVE WHEN BETTER SUPPORT ARRIVES AHD OF FAIRLY VIGOROUS UPPER TROF. AFT 06Z WENT WITH UNQUALIFIED MENTION OF SHWRS AND CB. THESE CONDS SHUD THEN PREVAIL THRU RMDR TAF PRD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
Hazardous weather outlook, Jun 14, 4:19 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CDT TUE JUN 14 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 419 AM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY WEST CENTRAL TO SOUTHERN MINNESOTA TODAY...WHILE A CHANCE OF THUNDERSTORMS AREA WIDE TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY ACROSS WEST CENTRAL TO SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DO REACH SEVERE LIMITS WOULD BE CAPABLE OF LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON WEDNESDAY...THEN AGAIN FRIDAY THROUGH MONDAY. AT THIS TIME...SUNDAY AND MONDAY LOOK TO SUPPORT A BETTER CHANCE FOR POSSIBLE SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 14, 10:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 AM CDT TUE JUN 14 2011
MNZ073-074-082-141745-
BROWN-REDWOOD-WATONWAN-
1055 AM CDT TUE JUN 14 2011
...THUNDERSTORMS MOVING INTO BROWN...REDWOOD AND WATONWAN
COUNTIES THROUGH 1245 PM CDT...
AT 1048 AM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES WEST OF BALATON TO 3 MILES EAST
OF REVERE TO ST JAMES. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WITH UP TO AN INCH
OF RAIN IN ONE HOUR WITH SOME OF THE STRONGER STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARFUR.
WALNUT GROVE.
SOUTH BRANCH.
LAMBERTON.
GROGAN.
LA SALLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN MAY RESULT IN RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
&&
LAT...LON 4399 9487 4410 9488 4410 9510 4419 9512
4419 9560 4451 9560 4453 9557 4442 9477
4421 9440 4387 9454
TIME...MOT...LOC 1551Z 252DEG 15KT 4424 9593 4421 9530
4399 9465The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:42 PM CDT | Areal Flood Advisory | MPX | Brown, Redwood | 3 hr |
| Jun 14, 3:47 PM CDT | Areal Flood Advisory | MPX | Martin, Watonwan | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.